Alert archive / Alabama / Frost Advisories in 2016
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 21, 2016, 4:13 AM CDT for 23 counties in Alabama. It took effect at Mar 22, 2016, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:13 AM CDT (09:13 UTC)
- In effect from
- Mar 22, 2016, 3:00 AM CDT
- Expired
- Mar 22, 2016, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 23 counties
Autauga County, AL, Bibb County, AL, Blount County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS74 KBMX 210913 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 AM CDT MON MAR 21 2016 ...NEAR FREEZING TEMPERATURES AND PATCHY FROST EXPECTED THIS MORNING AND AGAIN TUESDAY MORNING... .A SURFACE HIGH PRESSURE RIDGE OVER TEXAS WILL SLOWLY PUSH EASTWARD TODAY AND USHER IN COLDER AIR INTO CENTRAL ALABAMA. LIGHTER WINDS TONIGHT ALONG WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL ALABAMA EARLY TUESDAY MORNING. THIS WILL ALLOW FOR THE FORMATION OF FROST ACROSS ALL OF CENTRAL ALABAMA TONIGHT WITH FREEZING TEMPERATURES ACROSS EAST ALABAMA. ALZ018-020-211700- /O.NEW.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/ /O.CON.KBMX.FZ.W.0001.000000T0000Z-160321T1400Z/ ETOWAH-CHEROKEE- INCLUDING THE CITIES OF...GADSDEN...CENTRE 413 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...LOWS OF 30 TO 32. * IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ019-021-026>029-037-038-045>050-211700- /O.NEW.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/ /O.CON.KBMX.FR.Y.0001.000000T0000Z-160321T1400Z/ CALHOUN-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA- CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 413 AM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...LOWS OF 30 TO 32 DEGREES. * IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011-014-017-211700- /O.NEW.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/ /O.CON.KBMX.FZ.W.0001.000000T0000Z-160321T1400Z/ MARION-WINSTON-BLOUNT- INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA 413 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...LOWS OF 30 TO 32 DEGREES. * IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ012-013-015-022>025-030>036-039>044-211700- /O.NEW.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/ /O.CON.KBMX.FR.Y.0001.000000T0000Z-160321T1400Z/ LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER- GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY 413 AM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...LOWS OF 33 TO 36 DEGREES. * IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
171 WWUS74 KBMX 211605 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1105 AM CDT MON MAR 21 2016 ...NEAR FREEZING TEMPERATURES AND PATCHY FROST POSSIBLE EARLY TUESDAY MORNING ACROSS PORTIONS OF EASTERN ALABAMA... ALZ018>021-026>029-037-038-045>050-220000- /O.CON.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-TALLAPOOSA-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 1105 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * TEMPERATURES...LOWS OF 30 TO 32 DEGREES. * IMPACTS...FREEZING CONDITIONS AND PATCHY FROST ARE POSSIBLE... ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-017-022>025-030>036-039>044-220000- /O.CON.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE... MARION...CENTREVILLE...CLANTON...ROCKFORD...DEMOPOLIS...LINDEN... SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA... TALLASSEE...MONTGOMERY 1105 AM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * TEMPERATURES...LOWS OF 33 TO 36 DEGREES. * IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 08
575 WWUS74 KBMX 211916 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CDT MON MAR 21 2016 ...FREEZING TEMPERATURES AND FROST ARE POSSIBLE EARLY TUESDAY MORNING ACROSS PORTIONS OF CENTRAL ALABAMA... ALZ017-035-036-041>044-221300- /O.UPG.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/ /O.EXA.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/ BLOUNT-CHILTON-COOSA-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- INCLUDING THE CITIES OF...ONEONTA...CLANTON...ROCKFORD... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY 216 PM CDT MON MAR 21 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...LOWS OF 30 TO 33 DEGREES. * IMPACTS...FREEZING CONDITIONS ARE POSSIBLE AND FROST IS LIKELY... ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ018>021-026>029-037-038-045>050-221300- /O.CON.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-TALLAPOOSA-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 216 PM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * TEMPERATURES...LOWS OF 30 TO 32 DEGREES. * IMPACTS...FREEZING CONDITIONS AND FROST ARE LIKELY...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-022>025-030>034-039-040-221300- /O.CON.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...DEMOPOLIS...LINDEN...SELMA 216 PM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * TEMPERATURES...LOWS OF 33 TO 36 DEGREES. * IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 08
021 WWUS74 KBMX 221252 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 AM CDT TUE MAR 22 2016 ALZ017>021-026>029-035>038-041>050-221400- /O.EXP.KBMX.FZ.W.0002.000000T0000Z-160322T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 752 AM CDT TUE MAR 22 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. $$ ALZ011>015-022>025-030>034-039-040-221400- /O.EXP.KBMX.FR.Y.0002.000000T0000Z-160322T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...DEMOPOLIS...LINDEN...SELMA 752 AM CDT TUE MAR 22 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 21, 3:37 AM CDT, 36 minutes earlier.
Area forecast discussion, Mar 21, 3:37 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 AM CDT MON MAR 21 2016 .SHORT TERM... TODAY AND TONIGHT. SURFACE TEMPERATURES HAVE FALLEN TO NEAR 32 DEGREES ACROSS MARION AND WINSTON COUNTIES EARLY THIS MORNING AND A FREEZE WARNING WILL CONTINUE FOR THE FAR NORTHERN ROW OF COUNTIES UNTIL 9AM. NORTHWEST WINDS NEAR 10 MPH WILL PREVAIL TODAY AND CONTINUED COLD AIR ADVECTION WILL KEEP HIGHS NEAR 10 DEGREES BELOW NORMAL. A SURFACE HIGH WILL MOVE ACROSS CENTRAL ALABAMA TONIGHT WITH THE CENTER OVER EAST ALABAMA AFTER MIDNIGHT. RADIATIONAL COOLING CONDITIONS WILL BE MUCH BETTER TONIGHT...ESPECIALLY OVER EAST ALABAMA WHERE BOUNDARY LAYER WINDS WILL BE LESS THAN 5 MPH. THE COMBINATION OF DRY AIR AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO FALL TO 30-32 DEGREES FOR AREAS EAST OF I-65... AND A FREEZE WARNING WILL BE ISSUED. PATCHY FROST WILL BE POSSIBLE EVERYWHERE AND A FROST ADVISORY WILL BE ISSUED FOR THOSE COUNTIES NOT UNDER A FREEZE WARNING. 58/ROSE .LONG TERM... TUESDAY THROUGH SUNDAY. THE SURFACE HIGH PRESSURE RIDGE WILL CONTINUE PUSHING EASTWARD INTO THE WESTERN ATLANTIC BY TUESDAY AFTERNOON, WHICH WILL PRODUCE SOUTHWESTERLY SURFACE FLOW ACROSS THE SOUTHEAST. LOW LEVEL THICKNESSES AND FORECAST GUIDANCE SUPPORT TEMPERATURES IN THE UPPER 60S TO NEAR 70 DEGREES AREAWIDE WITH FULL SUNSHINE. WITH THE WARM UP, WE'RE NOT EXPECTING ANY TEMPERATURES TO FALL LOW ENOUGH TO SUPPORT FROST FORMATION TUESDAY NIGHT, BUT A FEW LOWER 40S ACROSS OUR EASTERN COUNTIES WILL BE LIKELY. WE'LL WARM BACK UP INTO THE 70S BY WEDNESDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST AND NORTHWEST. THE UPPER TROUGH AND CLOSED LOW WILL PUSH NORTHEASTWARD TOWARD THE GREAT LAKES STATES BY THURSDAY MORNING AND WEAKEN. LONG RANGE GUIDANCE CONTINUES TO DIFFER ON THE TIMING OF THE SYSTEM WITH THE GFS OF COURSE BEING MORE PROGRESSIVE AND FASTER THAN THE ECMWF AND CANADIAN. THE GFS HOLDS THE CLOSED LOW TOGETHER LONGER WHILE THE ECMWF SHEARS THE UPPER LOW OUT OVER THE GREAT LAKES. THEREFORE, THE ECMWF/CANADIAN SOLUTIONS ARE MUCH SLOWER WITH BRINGING A SURFACE FRONT OUR DIRECTION THURSDAY AFTERNOON AND EVENING. AT THIS TIME, HAVE TAKEN A BIT OF A COMPROMISE BETWEEN THOSE SOLUTIONS WITH MORE WEIGHT TOWARD THE ECMWF/CANADIAN SOLUTIONS. WITH THAT IN MIND, HAVE ALSO TAKEN A LOOK AT SEVERE WEATHER PARAMETERS DURING THIS TIME. CENTRAL ALABAMA WILL BE WITHIN THE RIGHT-REAR QUADRANT OF A DEVELOPING 300MB JET STREAK OVER KENTUCKY AND OHIO THURSDAY AFTERNOON AND EVENING. A SUFFICIENT 925MB LOW LEVEL JET OF 40 TO 45 KNOTS WILL ALLOW SUFFICIENT MOISTURE AND INSTABILITY TO PUSH NORTHWARD OVER CENTRAL ALABAMA DURING THE DAY ON TUESDAY. THE ECMWF SOLUTION WOULD INDICATE THAT THE POTENTIAL FOR SEVERE STORMS WOULD CERTAINLY EXIST FOR MUCH OF CENTRAL ALABAMA WITH MUCAPE VALUES OF 500-800 J/KG AND 0-6KM BULK SHEAR VALUES OF 50-60 KNOTS. THE GFS IS MUCH WEAKER, BUT APPEARS TO BE TOO WEAK AMONGST THE GUIDANCE SUITE. WILL KEEP LOW-CONFIDENCE MENTION OF SEVERE STORMS IN THE HWO FOR NOW, AS THERE'S PLENTY OF TIME FOR MORE AGREEMENT TO OCCUR. FOLLOWING THE FRONTAL PASSAGE DURING THE THURSDAY THROUGH FRIDAY MORNING TIMEFRAME, FORECAST CONFIDENCE DECREASES TOWARD THE WEEKEND. THE GFS IS VERY AGGRESSIVE AT INCREASING SOUTHWESTERLY FLOW ALOFT AND PRODUCING WIDESPREAD SHOWERS AND STORMS BY SATURDAY MORNING AS THE SURFACE FRONT STALLED OUT ALONG THE GULF COAST RETURNS NORTHWARD AS A WARM FRONT. UPPER LEVEL SHORTWAVE ENERGY IS ALSO SUPPORTING DEVELOPMENT OF SHOWERS AND STORMS IN THIS SOLUTION. THE ECMWF HOLDS OFF THE RAIN UNTIL SUNDAY MORNING. FOR NOW DUE TO THE INCONSISTENCIES HAVE KEPT CHANCE POPS IN THE FORECAST FOR SATURDAY NIGHT THROUGH SUNDAY. ONCE TIMING DIFFERENCES CAN BE RESOLVED, IT DOES APPEAR THAT WIDESPREAD RAIN AND STORMS WILL BE IN THE CARDS AT SOME POINT OVER THE WEEKEND AS ANOTHER COLD FRONT HEADS OUR DIRECTION. EXPECT POPS TO BE ON THE INCREASE OVER THE NEXT FEW DAYS, ESPECIALLY DURING THE DAY ON SUNDAY. 56/GDG && .AVIATION... 06Z TAF DISCUSSION. WINDS WILL CALM SOMEWHAT OVERNIGHT...TO PICK BACK UP AGAIN TOMORROW AFTERNOON TO GENERALLY AROUND 10 KNOTS WITH SOME HIGHER GUSTS. THERE WILL LIKELY BE A VFR MID CLOUD DECK AS WELL TOMORROW AFTERNOON. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .FIRE WEATHER... RAIN-FREE CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. WINDS WILL DECREASE DURING THE DAY TODAY FROM WHAT WE'VE SEEN OVER THE PAST COUPLE OF DAYS. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 25 PERCENT THIS AFTERNOON WITH LOWEST RH VALUES SOUTH. NORTHWESTERLY TRANSPORT WINDS SHOULD REMAIN BETWEEN 10 AND 15 MPH WITH GOOD DISPERSION THIS AFTERNOON. TRANSPORT WINDS WILL SHIFT TO THE SOUTH BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 32 66 45 68 / 0 0 0 0 0 ANNISTON 56 35 66 46 69 / 0 0 0 0 0 BIRMINGHAM 57 38 67 50 70 / 0 0 0 0 0 TUSCALOOSA 59 36 69 49 72 / 0 0 0 0 0 CALERA 58 37 67 49 70 / 0 0 0 0 0 AUBURN 58 37 66 46 70 / 0 0 0 0 0 MONTGOMERY 61 35 70 48 73 / 0 0 0 0 0 TROY 61 35 69 47 73 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN... CHAMBERS...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE... FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE...LOWNDES... MACON...MARENGO...MONTGOMERY...PERRY...PICKENS...PIKE... RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER. FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: BLOUNT...CHEROKEE...ETOWAH...MARION...WINSTON. &&
Hazardous weather outlook, Mar 20, 5:14 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 514 PM CDT SUN MAR 20 2016 ALZ011>015-017>050-220115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 514 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SOME LOCATIONS ACROSS THE FAR NORTHERN COUNTIES OF CENTRAL ALABAMA MAY DROP TO THE FREEZING MARK OR JUST BELOW FOR A FEW HOURS OVERNIGHT. AREAS OF CONCERN ARE GENERALLY ALONG AND NORTH OF A HAMILTON TO ONEONTA TO PLEASANT GAP LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS IN THE FAR NORTHERN COUNTIES OF CENTRAL ALABAMA THAT GO AT OR BELOW FREEZING MAY NOT GO ABOVE FREEZING UNTIL AROUND 9 AM ON MONDAY. LOW TEMPERATURES WILL FALL BELOW FREEZING ONCE AGAIN EARLY TUESDAY MORNING...THROUGH 9AM. AN ADDITIONAL FREEZE WARNING MAY BECOME NECESSARY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A SURFACE FRONTAL SYSTEM ON THURSDAY ACROSS CENTRAL ALABAMA WITH THE MAIN THREATS POSSIBLE INCLUDING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES. CONFIDENCE REMAINS LOW AT THIS TIME AS MODEL INCONSISTENCIES ARE PRESENT. REFINEMENTS TO STRENGTH AND TIMING WILL BE NEEDED AS WE GET CLOSER TO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY ON THURSDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:13 AM CDT | Freeze Warning | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 17 more | 28 hr |
Nearby
Frost Advisories in Alabama, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.